Announcement

Announcement Module
Collapse
No announcement yet.

dizziness and lupus

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • dizziness and lupus

    Does anyone else suffer from diziness with their lupus?, if so does anyone know the cause?

    I was diagnosed 4 years ago with a vestibular problem, i also have sinusitus for which i had a ct scan. The outcome of this was my drainage system doesn't work very well as my eustacian tubes are swollen. The doctor has told me before when he looks in my ears they look swollen but no infection is often found!

    Do you think the swelling can be anything to do with lupus? I have been told that blood tests show i have inflamation in my body....presumably linked to the lupus.

    Sorry to ask so many questions but i wonder if i am alone in this problem and im newly diagnosed and dont know too much about lupus

    Jane
    x

  • #2
    Hi Jane

    I also get dizzy spells and I think you may find a number of people here do too! One doctor thought mine may be due to Menieres. I have been to the ENT specialist and had an MRI scan and still they are a little at a loss they say it's prob not Menieres as hearing has not been affected. Although the physiotherapist thinks it may still be. Who knows I will just have to watch and wait!

    There are may reasons that cause dizziness, it could possibly be connected to you ear problem or your lupus or maybe something else. You might want to discuss it with your doctor next time you see him / her. Try to keep a note of when it is worse and if it appeard to be triggered by anything specific.

    I hope you find some answers soon, take care

    Claire xx

    Comment


    • #3
      Hi Jane,

      Claire is right,, there are a number of reasons why one get so dizzy. I brought that same subject up to my doctor last visit and the first thing he said was. You are taking a number of medications that can cause dizziness.
      Though that wasn't acceptable to me, i left the matter alone.

      When i pass out in his arms i bet he will find another reason.

      I too, have sinus issues and sjogrens,, so it is hard to tell if its one thing or another.

      Since he has said it was my meds, i start eliminating certain meds at night(thats when most dizzy spells occur for me)and found it could very well be the meds. It was a pill for my sjogrens i eliminated at night. now I am not as dizzy as i used to me.

      Some how that last statement got me laughing lol lol lol

      Well good luck. If you can find out exactly what it is please let us know.

      Comment


      • #4
        Hi Jane,

        I have dizziness at times that is at the moment only partially investigated/diagnosed.

        One ENT doctor I saw could tell there was something wrong with my ballance - probably the semicircular canals in the middle ear being affected by lupus.

        He couln't be sure though and refered me to another specialist for further testing, which I haven't had yet.... but

        the short version is yes lupus can cause dizziness, and can do this by affecting the ears and also the brain. Of course medications can also play a role, or it could be another disease process altogether.

        Lupus can cause inflamation of connective tissue, and connective tissue is pretty much everywhere in our bodies, so it seems logical that it could be responsible for your eustation tube swelling. Have allergies been ruled out? Are you getting any treatment for this?

        All the best,

        X C X

        Comment


        • #5
          Yes, the lupus can be contributing to your dizziness. I don't have that particular problem, but I just got an interesting e-mail from an ENT in response to a question I had about ringing in my hearing ear. He said there's a condition called endolymphatic hydrops which is something like Menieres and can be caused by connective tissue diseases. In addition to dizziness there can be tinnitus, and a feeling of pressure and/or fullness in the ear. A Google search will give you a lot of information. I'm sorry, my brain fog prevents me from giving you any more details. <sigh> I hope this helps.

          I just remembered something else. The ENT said two easy, important things to do is cut back on salt and consider a diuretic to help control overall swelling.
          Last edited by Jesse88; 09-25-2008, 08:48 PM.

          Comment


          • #6
            hi

            thank you for your replies, i am not yet on any meds for my lupus but do take meds for my diziness. I had balance tests done a few years ago as my diziness was the first thing that surfaced with this illness (if it is linked). The results showed that i have loss of balance in my left ear. The don't think it is menieres although they say the symptoms are similar.

            I also have ringing/noises in my ears. I'm thinking after reading your replies and checking the web that perhaps it is linked to lupus. Interesting that someone should mention allergies as one of the blood tests i had done recently showed im sussepable to allergies although i didn't know i was!!

            I will ask the lupus specialist when i see her in 3 months time and see what she comes up with.

            Im lacking bad in sleep as at night i can really feel the diziness and pains in my joints. I did read on a lupus site that lupus itself can disturb your sleep. I have been trying to continue working and ignoring all my symptoms although i have today had to take a day off sick. My body is sure telling me with high blood pressure on top of diz and aches/pains, it's time to rest up a bit!

            Jane
            x

            Comment


            • #7
              Howdy Jane,
              I too have the vertigo problem. I have yet to figure out why sometimes it is very minor (as today) and other times I cannot stand up without keeping over. < insert loud crashing sound here>
              It seems to go along with the peripheral neuropathy and to fallinto the same class of medical answer: "Learn to live with it!" Or so quoth my physician.
              I am sure it could have a source other than an autoimmune disease so I did check it out and hope you might too.
              All the best,
              Douglas+

              Comment


              • #8
                Dizziness is part of it either the meds or the disease don't really matter. You have to take the meds because they help but most the side effect is dizziness. Try to find what works for you. It may mean laying down for a few minutes or closing your eyes and breathing. Hope it gets better for you soon, Good luck
                onetay

                Comment


                • #9
                  When I am in a flareup or heading into a flareup, dizziness is one of the first signs. Its like Im drunk and fall over. Like someone tips the floor sideways. Im a wall walker and arm holder when I can. I find pushing a cart helps me. Its scarey because I do fall. My doctor prescribed a walker. I used it during severe flareups. I had no choice I was falling all the time. Good Luck. For me dizziness goes with Lupus.

                  Comment

                  Working...
                  X